Jump to content

Advice on decreasing redness in recipient area after FUE?


Recommended Posts

Hi all

About 6 weeks ago I did an FUE to improve my hairline. Around 1900 grafts where implanted in the red area in the picture. As you can see I still have a lot of redness. As I understand this is to be expected being fair skinned and all. Nevertheless I wanted to ask if you have any advice on how to make the redness go away quicker? Would eating Ibuprofen 400 mg be a good idea for example? It is slightly anti inflammatory and the redness is an inflammation (part of the natural healing process). Thanks in advance for any advice

 

 

9_6weeks_hairline.jpg

Link to post
Share on other sites

You can ask your doctor but you’re probably going to have to just wait it out.  The redness is normal and actually may indicate a good blood supply “percolating” under the skin.  I had redness for weeks but it slowly faded away.  Just try to be patient.  Maybe someone else knows a way to speed up the issue but I don’t recall ever reading about that on this website.  

I am an online representative for Carolina Hair Surgery & Dr. Mike Vories (Recommended on the Hair Transplant Network).

View John's before/after photos and videos:  http://www.MyFUEhairtransplant.com

You can email me at johncasper99@gmail.com

I am not a medical professional and my opinions should not be taken as medical advice.

Link to post
Share on other sites

Redness is very normal and it can linger for a while especially with fair skin. Mine stayed for almost 3 months if I recall and I’m olive tone. Some people recommend pure aloe Vera gel applied to the affected areas (make sure it doesn’t have alcohol). I’m not 100% sure if it works but it might be worth a shot. I’d run it by your doctor first. Def don’t want to be taking ibuprofen as I doubt it would do anything and it’s intended purpose isn’t for something like this.

Link to post
Share on other sites
  • Administrators

You can use aloe vera, we have a pretty fair skinned member @paddyirishman that used a specific brand, maybe he can tell you a bit more.

  • Like 1

I do not provide medical advice, recommendations, all responses are my opinion.

My Hair Transplant Journey

Melvin- Associate Publisher and Forum Moderator for the Hair Transplant Network, the Coalition Hair Loss Learning Center, and the Hair Loss Q&A Blog.

Follow our Social Media Instagram @thehairtransplantnetwork FacebookPintrest, Linkedin and YouTube.

 

Link to post
Share on other sites

I used Aloe Vera after my HT and found it to be really refreshing and soothing. For the first 3 or 4 weeks I only used it on my donor area as I didnt want to take any risks on the recipent. Check with your doctor before you put anything on your recipent.

The redness will fade away week by week no problem at all so no need to worry at all about that it will just take a little bit of time.

This is the brand I used . 

All the best and happy growing

Paddy

20191128_233207.jpg

  • Like 1
Link to post
Share on other sites
  • 2 weeks later...

Thanks for the advice. I see its slowly getting better, at 2 months now, think it will take 4 for me before the recipient area is back to normal color.

Link to post
Share on other sites

Don't recommend ibuprofen as the lingering redness isn't due to the inflammatory process. Only time will reduce the redness. You can try aloe vera. It won't hurt anything but probably won't speed up the dissipation of redness either. All three of my transplants were red until 2.5 - 3 months. I used aloe for one but didn't seem to make much difference. Only time my friend. Try growing out the front to cover it up if it's that bothersome. 

Bosley Dr. Krenitsky 11-2016 FUE 1407 grafts

Dr. Diep 09-2017 FUE 2024 grafts

Dr. Konior 03-2020 FUE 2076 grafts

Link to post
Share on other sites

I looked back at my older blog pictures (link is below).  My redness had readily dissipated by the 14th week after surgery.

I am an online representative for Carolina Hair Surgery & Dr. Mike Vories (Recommended on the Hair Transplant Network).

View John's before/after photos and videos:  http://www.MyFUEhairtransplant.com

You can email me at johncasper99@gmail.com

I am not a medical professional and my opinions should not be taken as medical advice.

Link to post
Share on other sites
On 6/12/2020 at 2:40 AM, ruca2 said:

Don't recommend ibuprofen as the lingering redness isn't due to the inflammatory process. Only time will reduce the redness. You can try aloe vera. It won't hurt anything but probably won't speed up the dissipation of redness either. All three of my transplants were red until 2.5 - 3 months. I used aloe for one but didn't seem to make much difference. Only time my friend. Try growing out the front to cover it up if it's that bothersome. 

Do you know the reason behind the redness if not the inflammatory process? One theory I have heard that its basically thinner skin over and around the implanted grafts that grow thicker with time. When its thick enough the red color of blood doesn't shine through any longer .

Link to post
Share on other sites

I don't honestly know the physiology but my guess is that it has to do with the revascularization of the area. Skin thickening over time may help as well. 

Bosley Dr. Krenitsky 11-2016 FUE 1407 grafts

Dr. Diep 09-2017 FUE 2024 grafts

Dr. Konior 03-2020 FUE 2076 grafts

Link to post
Share on other sites
  • 3 weeks later...

I can't cite clinical validity on this, but there has been some buzz around the latest generation of LED healing/rejuvination devices like Healite II or Omnilux for people who are on the mend from various minor surgeries and want to encourage the process along.

I've been under one once (not for HT). After you get over the extreme brightness, it's certainly not unpleasant.

 

Link to post
Share on other sites

My redness lasted mths. It was the worst in florescent lighting. And after hot showers. Rogaine def made it more apparent. Even now at times it'll be Pinker than the native areas after a hot shower and immediately after application if rogaine to my scalp but will dissipate. 

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...